Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)? US
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google
What is your current age, height, weight? 26, 5’9, 190
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? Dose varied
What condition was being treated with the drug? Hair loss
For how long did you take the drug (weeks/months/years)? Less than a month
How old were you, and WHEN (date) did you start the drug? 20, May 2015
How old were you when you quit, and WHEN (date) did you quit? May 2015
How did you quit (cold turkey or taper off)? Cold turkey
How long into your usage did you notice the onset of side effects? Immediately
What side effects did you experience that have yet to resolve since discontinuation? ED, low libido
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[X ] Loss of Libido / Sex Drive
[ X] Erectile Dysfunction
[X ] Loss of Morning Erections
[X ] Loss of Spontaneous Erections
[X ] Loss of Nocturnal Erections
[ X] Watery Ejaculate
[X ] Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
[ X] Severe Depression / Melancholy
[X ] Suicidal Thoughts
[X ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
[X ] Weight Gain
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
[X ] Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? I have tried many medications and supplements, all with little to no improvement
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? did not have pre blood test, but my estrogen is high now
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
Hello, My name is Nick, I have lurked on this forum for a few years now but to be honest I have tried to stay away from it because it makes me more depressed. But I feel like the time is now to reach out and see if anyone on here can help me or offer some hope.
My story is a long one but I think it is worth reading if you have the time. My whole life I was overweight , when I was 18 I took my life into my hands and got into the best shape I had ever been in by the time I was 19. Happiest I had ever been, most confident etc. When I was 19 I smoked some weed which I did occasionally, and got so high that I thought I was having a heart attack and dying. I went to the hospital 2 days later because I was still feeling bad and obsessing over my heartbeat. Turned out it was just a severe panic attack (which I had never experienced before.) However it gave me anxiety and hypochondriac tendencies for years to come even for non weed related things (example: would get terrible anxiety when flying, which never happened before that panic attack. This may not seem relevant but please keep reading.
For the most part over the years I have recovered from the anxiety, it creeps up now and then but I am able to control it. Another thing that happened at 19 was that I had a varicocele embolization procedure because I had a varicocele that was causing testicular aching. Procedure went smoothly and I was a perfectly healthy 19 year old as far as sexual function goes, I would get erections literally all day spontaneously and had a very high libido. Right when I turned 20 I noticed my hairline was receding and it terrified me, my dad is completely bald and started losing hair in his late twenties so I wanted to prevent it from happening. I took finasteride (I had heard about the side effects, but many people on a hair loss forum told me it was safe, in my mind every drug had rare side effects that I had never experienced so I assumed I would be fine.)
I took finasteride 1 mg and from what I can remember the day after the first pill I had sexual side effects… This is where the weed story comes in. I assumed I was being a hypochondriac and focusing on my sexual function. I assumed it was my mind being too powerful for my own good. Long story short, I took finasteride for a few days then stopped because of side effects, waited and recovered after a week or so. Then tried again at a lower dose of finasteride… rinse and repeat same thing happened again. Once I recovered again I tried a third time at like .25g dose and once again terrible side effects. Said I was stopping for good at that point, and flushed the pills down the toilet. But I never recovered that third time. All in all I didn’t get through my first month prescription of finasteride. Keep in mind I was cutting the pills and taking smaller doses but still.
I thought there was no way possible taking such a little bit for such a short time could do this to me, or would happen so quickly. But here I am 5 1/2 years later with little improvement. I have been to so many doctors, I have tried many things: Cialis, Viagra, L Arginine, Vitamin E, Clomid, Arimidex, Fish Oil, Soundwave therapy, Nitric Oxide tablets, pentoxyflline and probably more things that I am forgetting. Nothing has helped all that much.
My Symptoms: I only have sexual symptoms… nothing else, which is why there is still a thought in the back of my mind thinking… “could this be psychological?” because the only symptoms I was worried about were sexual and I was focusing in on that when taking the pill, and the mind is so strong I wonder if that could have something to do with it… regardless of how good of a time I’m having though it doesn’t get better so idk if it could be all mental.
So here are my symptoms:
- weak / not as hard erections
- erections require physical stimulation
- no / weak nocturnal erections
- no spontaneous erections
- low libido (although libido definitely varies)
- only can get a decent erection lying down, standing up makes it disappear
- less connection between my brain and penis
- I had problems early on with my flaccid penis forming an hourglass shape, as in the middle of my penis was thinner and not getting as much blood as the top and bottom - this problem has definitely improved, it still happens once in a blue moon but more often than not this doesn’t happen anymore.
Something to note: laying down, with physical stimulation, I can consistently get a decent erection (70%ish). some days better than others, but I don’t think once during this whole time have I had a 100% fully hard erection like I used to get which is devastating to me. Also the fact that my nocturnal erections are always weak makes me think it is less likely to be mental and more likely a real physical problem.
Another thing to note- since all of this has happened, my varicocele has come back. Which I also find interesting.
One more thing to note: I did not do bloodwork before fin, but after fin the dr told me my bloodwork looks normal except my estrogen was a little high… he put me on arimidex for a little while which made it the numbers better but I felt no improvement. I have currently stopped taking all medications because none of them gave me enough improvement to continue using.
Other things I have experienced is I gained a lot of weight back, and am very depressed. but those are more from me being miserable and less that being a side effect of fin.
I am 26 now and it is an understatement saying that this has destroyed my life thus far. I have had suicidal thoughts but I love my family too much to ever go through with it, I have parents who are willing to do anything to help me, but we just don’t know what to do anymore.
So here I am telling you my story, looking for someone to give me some hope, someone to suggest something to me that actually works and helps my symptoms. Maybe that I took it for a short amount of time maybe there’s hope, maybe that my penis still works in some capacity maybe there’s hope.
Thank you for taking the time to read